Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 234, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jul 5, 2021, 12:36 AM CDT for Parmer County, Texas. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2021, 12:36 AM CDT (05:36 UTC)
- Expired
- Jul 5, 2021, 1:15 AM CDT
- In force
- 39 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Parmer County, TX
The radar
The Cannon AFB radar (KFDX), 79 km from the middle of the area, began a volume at 05:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 1:12 AM CDT | TSTM WND DMG | Farwell, TX | CARPORT BLOWN INTO POWERLINES DUE TO STRONG WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 5.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2304 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1243 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.9
The text
As transmitted.
212
WUUS54 KLUB 050536
SVRLUB
TXC369-050615-
/O.NEW.KLUB.SV.W.0234.210705T0536Z-210705T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
1236 AM CDT Mon Jul 5 2021
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Parmer County in the Panhandle of Texas...
* Until 115 AM CDT.
* At 1236 AM CDT, a severe thunderstorm was located 5 miles northeast
of Rhea, or 11 miles northwest of Friona, moving south at 25 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...West Texas Mesonet at Bootleg reported a gust to 68 mph.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Friona, Bovina, Farwell, Oklahoma Lane, Black and Rhea.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3475 10253 3433 10267 3436 10304 3475 10304
TIME...MOT...LOC 0536Z 021DEG 22KT 3474 10289
HAIL...0.75IN
WIND...70MPH
$$
WCI2 follow-up statements
643 WWUS54 KLUB 050559 SVSLUB Severe Weather Statement National Weather Service Lubbock TX 1259 AM CDT Mon Jul 5 2021 TXC369-050615- /O.CON.KLUB.SV.W.0234.000000T0000Z-210705T0615Z/ Parmer TX- 1259 AM CDT Mon Jul 5 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR CENTRAL PARMER COUNTY... At 1258 AM CDT, a severe thunderstorm was located 4 miles southeast of Rhea, or 9 miles west of Friona, moving south at 20 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Bovina, Farwell and Oklahoma Lane. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3433 10267 3436 10304 3466 10304 3465 10256 TIME...MOT...LOC 0558Z 009DEG 19KT 3463 10288 HAIL...0.75IN WIND...60MPH $$ WCI
733
WWUS54 KLUB 050612
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
112 AM CDT Mon Jul 5 2021
TXC369-050620-
/O.EXP.KLUB.SV.W.0234.000000T0000Z-210705T0615Z/
Parmer TX-
112 AM CDT Mon Jul 5 2021
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PARMER COUNTY WILL
EXPIRE AT 115 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3433 10267 3436 10304 3466 10304 3465 10256
TIME...MOT...LOC 0610Z 021DEG 22KT 3436 10281
$$
WCIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 6:39 PM CDT, 5 hours 57 minutes earlier.
Area forecast discussion, Jul 4, 6:39 PM CDT, 5 hours 57 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 639 PM CDT Sun Jul 4 2021 .AVIATION... Showers and thunderstorms are possible later this evening into the early morning hours Monday. Chances will increase for storms in the vicinity of KPVW and KLBB around midnight tonight, with lesser chances at KCDS. Light rain showers will persist on and off after sunrise behind the early morning thunderstorms. More thunderstorm are possible Monday afternoon but timing and location is too uncertain at this time for mention in the TAFs. && .PREV DISCUSSION... /issued 155 PM CDT Sun Jul 4 2021/ SHORT TERM... Northwest flow storms will be the main story over the next 24 hours with a potential for severe weather associated with this activity. An upper level ridge will be centered over the four-corners region today through tomorrow. We may see some upper level support with convection this evening and overnight. A short wave was diving southward on the east side of the upper ridge. A weak speed max at 250mb was also over Colorado following this short wave trough. The latest RAP analyzes this speed max around 45kt and will shift farther to the southeast into the Texas Panhandle this evening. This feature was already initiating thunderstorms in the eastern Texas Panhandle this afternoon. A surface pressure trough has formed in eastern New Mexico in response to this upper level shortwave over the Central Plains. A north-south oriented frontal boundary extends farther north from northeastern New Mexico. Initial development of widespread convection will be favored along this boundary and will not likely reach the extreme southwestern Texas Panhandle until after 00Z. Storms that do maintain their strength as they move out of the Panhandle will be met by very rich low level theta-e air. However, given how moist the atmospheric column has been over the past few weeks, lapse rates will not be too impressive over the South Plains. Much stronger mid level lapse rates will exist farther north which will allow progged CAPE values to taper off the farther south you travel. Despite the weak lapse rates, very moist low levels of the atmosphere will allow for 0-1.5km mixed layer CAPEs peaking around 1500-2000 J/kg. The 0-1.5km layer looks to be the most representative average mixed layer today across the entire South Plains region. Increasing CIN over the South Plains during the late evening hours and overnight will likely limit the southern extent of convection. Deep layer shear will further increase this afternoon and evening ahead of an expected convective complex. This should be able to garner some organization to the convection into the South Plains. Although storms will be fairly quick moving, heavy rainfall and flooding will still be possible. Precipitable water values are still abnormally high for this time of year which will be able to generate heavy rainfall. LONG TERM... Isolated-to-widely scattered rain showers and thunderstorms are forecast to develop Tuesday afternoon and evening, especially across the western portions of the CWA where low-level convergence is greatest in vicinity of the surface trough. A multi-cellular storm characteristic is expected once again, and it is uncertain just how far south the cold front will move late Tuesday into Wednesday, which may have implications on mean convective movement (i.e. advection vs. propagation). Regardless, a localized risk for flash flooding given saturated soils as per recent West Texas Mesonet data will be possible as little drying of the ground is forecast through mid-week. If the cold front is able to cross into the Texas Panhandle region, an isolated wind-damage risk may also develop within the best-organized cold pools as multi-cells would attempt to transition into loosely-organized line segments. The front is then forecast to move northeastward on Wednesday as a weakly baroclinic trough pivots across the northern Great Plains and into the Upper Midwest, with the mid/upper-level ridge centered over the Desert Southwest expanding eastward Wednesday into Thursday. Precipitation chances will decrease accordingly with warm-to-hot temperatures forecast given the gradual build in geopotential heights by the end of next week. Sincavage && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 55
Hazardous weather outlook, Jul 4, 10:21 PM CDT, 2 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1021 PM CDT Sun Jul 4 2021 TXZ021>044-060330- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 1021 PM CDT Sun Jul 4 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Tonight. Rain showers and thunderstorms will move through the area from north to south late this evening into Monday morning across the extreme southwestern Texas Panhandle and South Plains. Locally heavy rainfall of 1 to 3 inches of rain will be possible. This will lead to a potential for localized flash flooding, especially in low lying and poor drainage areas. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Additional chances for thunderstorms will be possible Monday into Tuesday. Localized flash flooding will continue to be of concern, along with gusty winds. Wednesday and beyond, thunderstorm chances will diminish with a low probability for hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 5, 12:11 AM CDT, 25 minutes before
Special Weather Statement
National Weather Service Lubbock TX
1211 AM CDT Mon Jul 5 2021
TXZ021-022-050600-
Parmer TX-Castro TX-
1211 AM CDT Mon Jul 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR PARMER...CASTRO AND NORTHWESTERN
LAMB COUNTIES UNTIL 100 AM CDT...
At 1210 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles northeast of Hereford to 5 miles north
of Friona to 3 miles south of Bellview. Movement was south at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Dimmitt, Friona, Bovina, Farwell, Summerfield, Easter, Lazbuddie,
Oklahoma Lane, Rhea, Black, and Nazareth.
LAT...LON 3475 10200 3449 10200 3431 10239 3431 10262
3434 10304 3475 10304
TIME...MOT...LOC 0510Z 008DEG 18KT 3487 10238 3472 10272 3477 10313
WCIThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 12:11 AM CDT | Special Weather Statement | LUB | Castro, Parmer | 49 min |
| Jul 5, 12:50 AM CDT | Areal Flood Advisory | LUB | Parmer | 106 min |
| Jul 5, 1:10 AM CDT | Special Weather Statement | LUB | Bailey, Parmer | 50 min |
| Jul 5, 1:51 AM CDT | Special Weather Statement | LUB | Bailey, Cochran | 39 min |
| Jul 5, 1:59 AM CDT | Special Weather Statement | LUB | Floyd | 31 min |
| Jul 5, 2:28 AM CDT | Special Weather Statement | LUB | Cochran | 47 min |
| Jul 5, 2:31 AM CDT | Areal Flood Advisory | LUB | Crosby, Dickens, Floyd, Motley | 73 min |
| Jul 5, 2:48 AM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Hockley, Lamb | 23 min |
| Jul 5, 2:50 AM CDT | Areal Flood Advisory | LUB | Hall, Motley | 2 hr |
| Jul 5, 3:15 AM CDT | Special Weather Statement | LUB | Cochran, Hockley, Yoakum | 45 min |
| Jul 5, 3:53 AM CDT | Severe Thunderstorm Warning | LUB | Hockley | 39 min |
| Jul 5, 4:02 AM CDT | Special Weather Statement | LUB | Terry | 43 min |
| Jul 5, 4:49 AM CDT | Areal Flood Advisory | LUB | Briscoe, Floyd, Hall | 100 min |
| Jul 5, 6:40 AM CDT | Areal Flood Advisory | LUB | Briscoe, Swisher | 2 hr |
| Jul 5, 7:21 AM CDT | Areal Flood Advisory | LUB | Briscoe, Floyd, Swisher | 2 hr |
| Jul 5, 7:40 AM CDT | Areal Flood Advisory | LUB | Childress | 3 hr |
| Jul 5, 8:21 AM CDT | Areal Flood Advisory | LUB | Crosby, Dickens | 2 hr |
| Jul 5, 8:38 AM CDT | Areal Flood Advisory | LUB | Childress, Cottle | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.